Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 8, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 4, 2007, 5:37 AM PST for Union County, Oregon. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2007, 5:37 AM PST (13:37 UTC)
- Expired
- Mar 4, 2007, 12:55 PM PST
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 1.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 041337 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 537 AM PST SUN MAR 4 2007 ORZ049-042145- /O.NEW.KPDT.WI.Y.0008.070304T1337Z-070304T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 537 AM PST SUN MAR 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. WINDS WILL BE 30 TO 40 MPH WITH GUSTS TO 45 MPH IN THE SOUTHERN GRANDE RONDE VALLEY...INCLUDING LADD CANYON...PYLES CANYON...AND UNION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 042055 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1255 PM PST SUN MAR 4 2007 ORZ049-042200- /O.CAN.KPDT.WI.Y.0008.000000T0000Z-070304T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1255 PM PST SUN MAR 4 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. LOCALLY BREEZY CONDITIONS WILL CONTINUE NEAR LADD AND PYLES CANYON THROUGH THE AFTERNOON BUT REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 4, 4:05 AM PST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 4, 4:05 AM PST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 405 AM PST SUN MAR 4 2007 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH MONDAY...AN UPPER LEVEL RIDGE WILL MOVE SLOWLY ACROSS EASTERN WASHINGTON AND OREGON TODAY. SUBSIDENCE ASSOCIATED WITH THE RIDGE HAS STRENGTHENED SURFACE INVERSIONS OVER THE AREA WITH FOG AND STRATUS FORMING UNDER THE INVERSIONS IN THE COLUMBIA BASIN. EXPECT THE FOG AND LOW CLOUDS TO BURN OFF BY AFTERNOON...BUT LOWERED TEMPERATURES A FEW DEGREES IN THE COLUMBIA BASIN. A WARM FRONT WILL BRUSH THE CASCADES THIS AFTERNOON WITH MOST OF THE PRECIPITATION REMAINING WEST...BUT SOME RAIN WILL SLOP OVER THE CREST. THE COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT AND MONDAY MORNING WITH A CHANCE OF RAIN. UPSLOPE FLOW WILL KEEP LINGERING PRECIPITATION OVER NORTHEAST OREGON MOUNTAINS MONDAY AFTERNOON. COONFIELD .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. A LARGE UPPER TROUGH OFF THE EASTERN PACIFIC WILL SEND A SERIES OF WAVES ACROSS THE REGION FOR A CHANCE OF RAIN AND MOUNTAIN SNOW THROUGH MOST OF THE EXTENDED PERIOD. MODELS ARE STRONGER WITH THE UPPER RIDGE OVER THE PACIFIC NW EARLY IN THE PERIOD COMPARED TO PREVIOUS RUNS. PER COORDINATION WITH SURROUNDING OFFICES...WILL REMOVE ANY MENTION OF PRECIPITATION MONDAY NIGHT THROUGH TUESDAY MORNING AND WILL MENTION A SLIGHT CHANCE ALONG THE EAST SLOPES OF THE WA CASCADES TUESDAY AFTERNOON. A PROGRESSIVE FLOW PATTERN WILL BEGIN TUESDAY NIGHT. SNOW LEVELS WILL GENERALLY RANGE FROM 2500-3500 FEET AT NIGHT AND 5000-6000 FEET DURING THE DAY...SO A MIX OF RAIN AND SNOW CAN BE EXPECTED IN THE MOUNTAIN ZONES. SMITH && .AVIATION...12Z TAFS AND 08Z TWEBS...TAFS HAVE BEEN A CHALLENGE THIS MORNING AS CIGS AND VSBYS ARE FLUCTUATING FROM LIFR TO MVFR. THIS IS DUE TO THE INCREASING MID LEVEL CLOUDS THAT ARE HELPING TO STIR UP THE LOW LEVELS OF THE ATMOSPHERE. WILL KEEP CONDITIONS PRIMARILY LIFR AT KALW AND KPDT AND OCCASIONAL IFR THROUGH 18Z. AT KPSC AND KYKM...CONDITIONS WILL PRIMARILY BE IFR AND OCCASIONAL MVFR THROUGH 18Z. NO FOG AND LOW CLOUDS ARE EXPECTED THIS MORNING AT KRDM. AFTER 18Z...ONLY MID LEVEL CLOUDS ARE EXPECTED IN ALL TAF SITES. DO NOT EXPECT STRATUS AND FOG TO LINGER IN TWEB ROUTES AFTER 18Z AS WELL. SMITH && .PRELIMINARY POINT TEMPS/POPS... PDT 55 39 52 37 / 10 20 30 0 ALW 57 40 54 39 / 10 20 30 0 PSC 61 37 57 35 / 10 20 20 0 YKM 54 35 55 34 / 10 20 30 0 HRI 58 38 56 34 / 10 20 20 0 ELN 50 33 52 32 / 10 20 30 0 RDM 58 33 55 31 / 10 20 20 10 LGD 45 35 53 35 / 10 20 20 10 GCD 47 34 53 31 / 10 20 20 10 DLS 56 37 55 36 / 10 30 30 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 76/85/85
Hazardous weather outlook, Mar 4, 4:40 AM PST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 440 AM PST SUN MAR 4 2007 ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-051230- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- 440 AM PST SUN MAR 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. PATCHY FOG AND FREEZING FOG WILL BE OVER THE COLUMBIA BASIN AND ADJACENT VALLEYS...CLE ELM TO EASTON...AND PARTS OF THE OCHOCO-JOHN DAY HIGHLANDS INCLUDING LONG CREEK AND SENECA DURING THE MORNING. VISIBILITY MAY CHANGE RAPIDLY...DROPPING BELOW 1/2 MILE AT TIMES. THE LOWEST VISIBILITY WILL BE IN THE FOOTHILLS OF THE BLUES BETWEEN 1500 AND 2000 FEET. A WARM FRONT WILL BRUSH THE CASCADES THIS AFTERNOON WITH MOST OF THE PRECIPITATION REMAINING WEST...BUT SOME RAIN WILL SLOP OVER THE CREST. A COLD FRONT WILL MOVE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SERIES OF WEATHER SYSTEMS WILL BRING A CHANCE OF RAIN AND MOUNTAIN SNOW EVERY DAY EXCEPT MONDAY NIGHT-TUESDAY. SNOW LEVELS WILL BE 4500-6500 FEET DURING THE DAY AND DROP TO 2000-4000 FEET AT NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.